Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Your bow tie and my labs
Jan 5, 2014

Hi doc,

I gotta know where you got that bow tie! You'd fit perfectly in with us down here in Silver Lake.

I just got out of the hospital for pancreatitis that happened out of nowhere, but maybe it's because of the history I had with drugs and my hiv meds? I've been clean and sober since 2009 cause that's when i was dx'ed with hiv and didn't have to take meds until August of last year when my cd4 dipped below 350. Initial labs: cd4 517, vl 236 (those were back in 2009). Labs when I had to start meds: cd4 333, vl 317 (Started Stribild). Next labs: cd4 400, vl undetectable. Last labs: cd4 416, vl undetectable. Fortunately I don't have hep c or any other sti, and don't drink or do drugs of any kind anymore. Could my pancreatitis have been triggered by me starting the meds or waiting too long to take them? Maybe is this just a freak accident unrelated to HIV inflammation? Did past drug use mess up my immune system maybe the damage is catching up with me? I just don't know, still I have so many questions

Thank you mister

Response from Dr. Holodniy

Although there were no reports of pancreatitis associated with Stribild in the clinical trials, there have been some post-marketing reports of pancreatitis with Stribild and with the tenofovir component. These reports do not establish whether the HIV meds were the cause or not, and there may have been other factors (stones, other meds, tumors, other infections, etc.) that were associated with these cases.



Previous
Med
Next
HIV "positive," but not - Lyme disease

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement